Intermittant Hormone Therapy

8 Posts | Page(s): 1 

Intermittant Hormone Therapy

by TOYBIG on Wed Sep 05, 2007 12:00 AM

Quote | Reply
I was diagnosed a year ago with Pca.  PSA12, Gleason 8, early bone mets, 2 spots about 1cm on the sacrum, and one similar sized on the femoral neck.  I have been on lupron and casodex for the past year and just received an additional 4 month shot. My current PSA is .04.  This summer while in Colorado I met with a prominent Pca Oncologist who recommended intermittent hormone therapy.  I called my Pca Oncologist, and he reccomends continuous Hormone therapy at least until my PSA starts to rise.  Could we discuss this and get additional  opinions.

RE: Intermittant Hormone Therapy

by Oncrx on Wed Sep 05, 2007 12:00 AM

Quote | Reply

Intermittent hormone therapy is simply an interrupted or cycled version of hormone therapy, in which the therapy is stopped after the PSA drops to an undetectable level, and is re-started when it rises to a predetermined level. There is a great deal of discussion over what these levels should be, but most agree that the PSA should bottom out for at least two or three months, and the treatment should resume when the PSA reaches one-half the pre-treatment value. The two arguments for using intermittent therapy: It allows the patient to enjoy the benefits of testosterone for at least part of the time, and It may postpone the time when hormone therapy fails.  Once hormone therapy fails you have limited treatment options.

RE: Intermittant Hormone Therapy

by Edbikes on Thu Sep 06, 2007 12:00 AM

Quote | Reply

I am interested in who the prominent PC oncologist in Colorado.  I have recently been diagnosed with PC and would like a prominent doctor to have a second opinion before I decide on treatment.  Sounds like this oncologist is up to the latest procedures.  So if you don't mind I would like the doctors name, location, and number if possible.  Thanks an continued good luck with your treatment.

Edbikes

RE: Intermittant Hormone Therapy

by Koshi on Sat Sep 08, 2007 12:00 AM

Quote | Reply

 

On 9/6/2007 Edbikes wrote:

I am interested in who the prominent PC oncologist in Colorado.  I have recently been diagnosed with PC and would like a prominent doctor to have a second opinion before I decide on treatment.  Sounds like this oncologist is up to the latest procedures.  So if you don't mind I would like the doctors name, location, and number if possible.  Thanks an continued good luck with your treatment.

Edbikes


 

RE: Intermittant Hormone Therapy

by Koshi on Sat Sep 08, 2007 12:00 AM

Quote | Reply

Does anyone have advice on Intermittant Homone Therapy ? My father who is 67 and in great health until 3 months ago is on this total Androgen blockade. Gleason was 9 and small bone mets on both femurs and minute spot on spine.

 Thanks,

 

RE: Intermittant Hormone Therapy

by fishmex on Sun Dec 09, 2007 12:00 AM

Quote | Reply

 

On 9/6/2007 Edbikes wrote:

I am interested in who the prominent PC oncologist in Colorado.  I have recently been diagnosed with PC and would like a prominent doctor to have a second opinion before I decide on treatment.  Sounds like this oncologist is up to the latest procedures.  So if you don't mind I would like the doctors name, location, and number if possible.  Thanks an continued good luck with your treatment.

Edbikes


Have you received the Doctors Name; Location and Number?  I would like to talk with him myself.

Thank you

fishingmex

RE: Intermittant Hormone Therapy

by waterwizard on Thu May 21, 2009 12:00 AM

Quote | Reply

I too would like to hear more about intermittant prostate hormone treatments.  The side effects of continuous prostate hormone treatment has been tearing me up since late August 2007 or for 21 months.  I tried castration hoping to reduce the effects by stopping the Lupron injections... but, with no success.  I had taken Casodex once a day for 16 months, but my Medicare no longer makes Casodex affordable and I now take Flutamide 6 pills a day which, in my opinion, causes even more severe side effects plus is less effective: half life of eight hrs vs three days with Casodex.

I talked to my doctor a few weeks ago for the fifth or sixth time about the delibilating effects that I am experiencing with the hormone therapy pills, ie... terrible "hot flashes" 20-40 daily, weight gain [50#], loss of strength [I have trouble walking for more than a block], muscle/tendon aches & pains, swelling in my legs & feet requiring a daily diuretic [lost 30# after taking diuretic for 3 days] and most recently the "shingles" a kin to Herpes [had chicken pox as child].

My doctor told me he would definitely NOT recommend intermittant hormone treatment... but, then told me that he had heard that my chances were about 50-50 that my cancer would not return if I tried it.  I have talked with a guy in Scotland [dougadam@globalnet.co.uk] who has been free of cancer after stopping his hormone treatment for several years and offered me hope.

I will start my intermittant hormone treatment tomorrow: May 22, 2009 on my 61st birthday against my doctor's advice and I would appreciate any other person's experiences.  MY PSA has been <0.1 since December 2007.  I will, of course, restart my hormone therapy should I experience a rapid rise in my PSA... plus, as my doctor warns I may not be able to bring the PSA back down again.

I hope that my PSA never goes up again... no, make that I pray everyday that my PSA never goes up again... for the rest of my life as I have put my health in God's hands.

Water-wizard, Fort Worth, Texas

RE: Intermittant Hormone Therapy

by waterwizard on Sun Aug 09, 2009 12:00 AM

Quote | Reply

This is actually an appendage to this email from the author as an update:

I submitted this email last May… and a lot of things have happened to me since that then which may play a major role on my future life span from this decision I made.

I now am in the middle of my second hospital stay for a dangerous infection called Pseudomonas Aeruginosa… first it was in my urine from a mechanical urethra opening-up procedure and now it is in my blood from some unknown other method of transfer. 

Secondly, I very shortly afterwards... had very bad pains in my side & back since discontinuing my Flutamide Hormone treatments & recently I had a CAT scan that its report indicates three [3] possible & different cancer metastasizing effects and/or locations in my body… all of which could be prostate cancer induced. 1] Lymph node enlargement plus huge swelling of left leg. 2] Enlarged growth approx size of pill bottle up against iliac veins left side system.  [3 Lesion of L4 vertebrae penetrating the spinal canal nerve channel.

Maybe it was a poor idea to do what I did: discontinuing hormone treatments or maybe I was in for it regardless. 

I refuse to look back in regret upon my decision because I thought about this decision long & hard.  But, I do not want to encourage others to make a BAD decision that was possibly incorrect, particularly, when my doctor was dead against it in the first place.

Should things go very badly for me in the succeeding months… and you hear no more from me.  God Bless you all; I enjoyed my life as I lived it.  If things turn the corner I will try to remember to append this message again.

Water Wizard, Fort Worth, TX

 

8 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.